MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Codes Off-Label Use (1494); Migration (4003); Separation Problem (4043)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208); Stenosis (2263)
Date of Event 05/24/2022
Type of Reportable Event Death
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm.Approximately (4) four years post initial procedure, the patient was emitted emergently with a type 3a endoleak and rupture aorta.A secondary procedure was completed.The physician elected to implant an afx vela suprarenal.Unfortunately the following day the patient expired.
 
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the additional endovascular procedure, ruptured aorta, type iiia endoleak of the aortic components with implant separation and death are confirmed.This is consistent with the reported adverse event/incident.User, procedure or anatomy relatedness of this adverse event could not be determined.The respiratory complications, abnormal blood loss and hemodynamic instability we all related the ruptured aorta that occurred prior to the procedure.The causation for the type iiia endoleak could not be determined.The final patient status was reported as expired on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm.Approximately (4) four years post initial procedure, the patient was emitted emergently with a type 3a endoleak and rupture aorta.A secondary procedure was completed.The physician elected to implant an afx vela suprarenal.Unfortunately the following day the patient expired.After the follow-up report, additional information was received and clinical evaluation also shows reasonable evidence to suggest migration of the proximal extension (12mm) and aortic stenosis (near occlusion) occurred that was not included in the event as reported.The migration and aortic stenosis were discovered during a review of the computerized tomography scan dated (b)(6) 2022.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the additional endovascular procedure, ruptured aorta, type iiia endoleak of the aortic components with implant separation and death are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest migration of the proximal extension (12mm) and aortic stenosis (near occlusion) occurred that was not included in the event as reported.The migration and aortic stenosis were discovered during a review of the computerized tomography scan dated (b)(6) 2022.The most likely cause of the type iiia endoleak with migration of the proximal stent was aortic remodeling in combination with an off-label neck.There was an increase in the aortic angulation from 30 to 83 degrees (aortic remodeling).The neck was off label as it measured at 9mm long and should be greater than or equal to 15mm.The aortic stenosis was in the severe angulation of the aorta and was related to the separation of the components.The superior stent margin at the index procedure was placed in the aortic angulation, this could have contributed to the type iiia endoleak.The respiratory complications, acute blood loss with hemodynamic instability and death were related to the ruptured aorta that occurred prior to the procedure.The final patient status was reported as expired on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.B5: describe event or problem - update.G3: awareness date ¿ updated.H6: investigation type codes - remove code 4119.H6: investigation finding codes - remove code 4247.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14704842
Report Number2031527-2022-00143
Device Sequence Number12087241
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)180815
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2018
Device Model NumberBEA28-90/I16-30
Device Lot Number1728870-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer06/29/2022
07/06/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/06/2022
07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1776449-006.
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age78 YR
Patient SexMale